zbMATH — the first resource for mathematics

On the well-posedness of some generalized characteristic Cauchy problems. (English) Zbl 1398.35285
Summary: By means of convenient regularization for an ill posed Cauchy problem, we define an associated generalized problem and discuss the conditions for the solvability of it. To illustrate this, starting from the semilinear unidirectional wave equation with data given on a characteristic curve, we show existence and uniqueness of the solution.
35R25 Ill-posed problems for PDEs
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35A02 Uniqueness problems for PDEs: global uniqueness, local uniqueness, non-uniqueness
35A25 Other special methods applied to PDEs
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
46F30 Generalized functions for nonlinear analysis (Rosinger, Colombeau, nonstandard, etc.)
Full Text: DOI
[1] E. Allaud, V. Dévoué. Generalized solutions to a characteristic Cauchy problem. J. Appl. Anal., 19 (2013), 1-29. · Zbl 1276.35057
[2] J.-F. Colombeau. New Generalized Functions and Multiplication of Distributions. North-Holland, Amsterdam, Oxford, New-York, 1984.
[3] A. Delcroix. Topology and functoriality in (C,E,P) -algebras. Application to singular differential problems. J. Math. Anal. Appl., 359 (2008), 394-403. Doi: · Zbl 1180.46034
[4] A. Delcroix. A new approach to temperate generalized Colombeau functions. Publ. Inst. Math. Beograd, N.S., 84 (2008), no. 98, 109-121. Doi: · Zbl 1274.46081
[5] A. Delcroix, V. Dévoué, J.-A. Marti. Generalized solutions of singular differential problems. Relationship with classical solutions. J. Math. Anal. Appl., 353 (2009), 386-402. Doi: 10.1016/j.jmaa.2008.11.077J. · Zbl 1169.35319
[6] A. Delcroix, D. Scarpalézos. Topology on Asymptotic Algebras of Generalized Functions and Applications. Monatsh. Math., 129 (2000), 1-14. · Zbl 0952.46029
[7] V. Dévoué. On generalized solutions to the wave equation in canonical form. Dissertationes math., 443 (2007), 1-69.
[8] V. Dévoué. Generalized solutions to a non Lipschitz Cauchy problem. J. Appl. Anal., 15 (2009), no. 1, 1-32. · Zbl 1180.35165
[9] Yu V Egorov. On the solubility of differential equations with simple characteristics. Russ. Math. Surv., 26 (1971), 113-130. · Zbl 0227.35030
[10] L. Gårding, T. Kotake, J. Leray. Uniformisation et développement asymptotique de la solution du problème de Cauchy linéaire à données holomorphes; analogue avec la théorie des ondes asymptotiques et approchées. Bull. Soc. Math. France, 92 (1964), 263-361. · Zbl 0147.08101
[11] M. Grosser, M. Kunzinger, M. Oberguggenberger, R. Steinbauer. Geometric Theory of Generalized Functions with Applications to General Relativity. Kluwer Academic Publ., Dordrecht, 2001. · Zbl 0998.46015
[12] M. Hasler, J.-A. Marti. Functorial methods in asymptotic extensions of topological algebras. Preprint (2009).
[13] L. Hörmander. On the characteristic Cauchy problem. Ann. Math., 88 (1968), 341-370. · Zbl 0164.40701
[14] J.-A. Marti. (C,E,P) -Sheaf structure and applications. In: Nonlinear theory of generalized functions. M. Grosser and alii, Eds. Research notes in mathematics. Chapman & Hall/CRC, (1999), 175-186
[15] J.-A. Marti. Non linear Algebraic analysis of delta shock wave to Burgers’ equation. Pacific J. Math., 210 (2003), no. 1, 165-187. · Zbl 1059.35122
[16] M. Nedeljkov, S. Pilipović, D. Scarpalezos. The linear theory of Colombeau generalized functions. Pitman Research Notes in Mathematics Series 385, Longman Scientific & Technical, Harlow, 1998. · Zbl 0918.46036
[17] M. Oberguggenberger. Multiplication of Distributions and Applications to Partial Differential Equations.Pitman Research Notes in Mathematics 259, Longman Scientific & Technical, Harlow, 1992. · Zbl 0818.46036
[18] M. Oberguggenberger. Generalized solutions to nonlinear wave equations. Matemàtica Contemporânea, 27 (2004), 169-187.
[19] S. Pilipovic, D. Scarpalézos. Divergent type quasilinear Dirichlet problem. Acta Appl. Math., 94 (2006), 67-82 · Zbl 1114.46030
[20] H. Vernaeve. Pointwise Characterizations in generalized function algebras. Monatsh. Math., 158 (2009), 195-213. · Zbl 1187.46032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.